Heat, Las Vegas Valley
- When
- July 12, 12:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Temperatures were above normal in Las Vegas in July, with highs above 100F on 28 days and 110F or higher on ten days, including nine in a row. Making matters worse, low temperatures were 80F or higher on 27 days.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Temperatures were above normal in Las Vegas in July, with highs above 100F on 28 days and 110F or higher on ten days, including nine in a row. Making matters worse, low temperatures were 80F or higher on 27 days. Several hyperthermia deaths occurred during the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 12, 8:55 AM PST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PDT THU JUL 12 2007 .SYNOPSIS...DRY SOUTHWEST FLOW ALOFT COMBINED WITH A MORE STABLE AIRMASS WILL RESULT IN A RETURN TO HOT AND DRY CONDITIONS WITH SHORT PERIODS OF GUSTY WINDS IN THE AFTERNOON TODAY AND FRIDAY. && .UPDATE...SHORT TERM FORECAST LOOKS GOOD AND NO UPDATE WILL BE SENT. WILL BE ADDING 20 POPS TO THE SIERRA SATURDAY AND SUNDAY. BOTH NAM AND GFS BRING A WEST MOVING WAVE ACROSS THE G. OF CALIFORNIA AND BAJA THIS WEEKEND AND SLING A SLUG OF MOISTURE NORTH. EXPECT THIS MOISTURE TO FUEL FOR SOME SIERRA THUNDERSTORMS. LIKE MID SHIFT LONG TERM FORECASTER LOOKING AT POSSIBLE GUSTY WINDS WEDNESDAY AS TROUGH COMES ASHORE AND GRADIENT TIGHTENS. && .PREV DISCUSSION...255 AM PDT THU JUL 12 2007...SHORT WAVE WHICH CROSSED OVER THE AREA ON WEDNESDAY HAS RESULTED IN DRYING AND STABILIZING CONDITIONS ACROSS THE CWA. ALTHOUGH SYNOPTIC PATTERN OF RIDGE OVER OR TO THE EAST OF THE CWA WITH TROUGH OFF THE CALIFORNIA COAST HAS NOT CHANGE...LIMITED MOISTURE EXPECTED TO ADVECT INTO THE CWA TODAY OR FRIDAY. ALTHOUGH SOME AFTERNOON CU LIKELY ACROSS THE MOUNTAINS...THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BY SATURDAY INVERTED TROUGH MOVING ACROSS NORTHERN MEXICO MAY BRING A SLIGHT INCREASE IN MOISTURE AND DESTABILIZE THE ATMOSPHERE ONCE AGAIN...BUT FOR NOW WILL ONLY INCLUDE MENTION OF ISOLATED MOUNTAIN ACTIVITY. CLOUDS ALLOWED FOR COOLING ON WEDNESDAY...BUT WITH MOSTLY SUNNY CONDITIONS TODAY AND FRIDAY...LOOK FOR DAY TIME TEMPS TO REBOUND TO ABOVE NORMAL READINGS ONCE AGAIN WITH LITTLE CHANGE INTO SATURDAY. LOCAL GUSTY WINDS EXPECTED DURING THE LATE AFTERNOON HOURS...BUT OVERALL DIURNAL CYCLE WILL BE SEEN INTO THE WEEKEND. .LONG TERM...THE EXTENDED LOOKS DRY AT THIS POINT WITH THE EXCEPTION OF MOHAVE COUNTY WHERE ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY AND MONDAY WITH HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS. RIDGING SHIFTS EAST TUESDAY THRU THURSDAY AS A EASTERN PACIFIC TROUGH BEGINS TO PLAY A ROLE IN THE AREA WEATHER. THIS WOULD PRODUCE SLIGHTLY COOLER TEMPERATURES AND POSSIBLE GUSTY WINDS DURING THE AFTERNOON HOURS. && AVIATION....FOR MCCARRAN...LIGHT WINDS AND CLEAR SKIES THROUGH THE MORNING. EAST TO SOUTHEAST WINDS UNDER 10 KTS IN THE EARLY AFTERNOON WILL GRADUALLY TURN SOUTHWESTERLY AROUND 10 KTS WITH GUSTS TO NEAR 20 KTS MID TO LATE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: MAINLY CLEAR SKIES AND LIGHT WINDS THROUGH THE MORNING HOURS. WINDS TURN SOUTHERLY IN THE AFTERNOON WITH GUSTS IN THE 20 TO 25 KT RANGE. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JACQUES/JENSEN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PDT THU JUL 12 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-130000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 515 AM PDT THU JUL 12 2007 /515 AM MST THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Las Vegas Valley | 2007-07-12 | 69 | Male | Permanent Home | Direct |
| Heat, Las Vegas Valley | 2007-07-15 | 76 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51615, 51616.